CLL Support Association
10,627 members16,487 posts

Ibrutinib Withdrawl Symptoms?

My husband has WM and finished a 6 month course of bendeka/rituxin in November. His IgM was down to 515 and was put on Ibrutinib 2 capsules a day for 1 week, the upped to 3, with a final goal of 4 per day. He did ok on 2 pills but 3 pills gave him horrible diarrhea, constipation and agitated his diverticulosis, so the on-call doctor told him to stop taking the drug. He probably took 17-20 capsules total and then quit cold turkey, never to return because our new oncologist told him his numbers were good (now 325) and he doesn't need the ibrutinub. Since he quit taking the drug he has had excessive chills followed by fevers that range from 100-102, and then profuse sweating. After that he is completely wiped out to where he cant get out of his chair without help. This doesn't happen to the extreme every day, probably 2-3 days a week and milder on the other days. The odd part is that it begins around the same time every day, between 1:00-3:00 PM and can last up to 6 hours before it's all done - except for the sweats, they sometimes linger throughout the night with tshirt changes 2-3 times. And then he is perfectly fine in the mornings. Our new oncologist has ordered a PET scan to make sure the cancer hasn't spread and feels this is not an infection due to the fact that the fever / chills aren't constant throughout the day. I've been reading some articles online that suggest these could be withdrawal symptoms from stopping the Imbruvica. Has anyone else experienced this, and if so please elaborate on what happens to you.

4 Replies
oldestnewest

I personally have not heard of withdrawal symptoms from Imbruvica (I am on it now myself). But anything is possible. And I have no special expertise. As for the symptoms you are describing that your husband is experiencing - it sounds very much like what I went through when I was experiencing lymphoma B symptoms prior to treating. I don't want to be alarmist. And that may not be the reason. But my fever would start in late afternoon, last into evening, I would have drenching night sweats and have to change T-shirt 2-3 times each night. But no fever or sweats in the morning until it would start again late afternoon (usually 4:00 pm in my case). And yes, very fatigued with it.

I hope your husband gets some answers and some relief soon!

kim

1 like
Reply

I can't give you any references but anecdotally it appears that people who stop Ibrutinib after only taking it for a short time, such as a couple of months or less ,often experience the symptoms that you describe in your husband.

However, when people stop (often for surgery) after a long period of treatment then they don't suffer any adverse symptoms and are able to resume treatment.

3 likes
Reply

I’ve been on Ibrutinib since mid December and had to stop taking it last week due to joint pain and low platelets. I’m going back on today after my platelets have gotten back up but during that week I had no withdrawals.

2 likes
Reply

Hi, I had similar withdraw symptoms after stopping Ibrutinib after 22 months. I thought I was rapidly progressing but it turned out it was the withdraw symptoms. It went away in about a month. Not sure if this is what is happening to your husband. I hope you get some answers.

1 like
Reply

You may also like...